Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 1, NWS Little Rock, AR

March 26, 2000Arkansas County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Mar 26, 2000, 8:57 PM CST for Arkansas County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2000, 8:57 PM CST (02:57 UTC)
Expired
Mar 26, 2000, 11:00 PM CST
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

County Arkansas County, AR

The radar

The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 967 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
967 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 270256
FFWLZK
ARC001-270500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
857 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ARKANSAS COUNTY IN SOUTHEASTERN ARKANSAS

* UNTIL 1100 PM CST

* HEAVY RAIN IN THE AREA. STREET FLOODING HAS BEEN REPORTED.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

38

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 3:19 PM CST, 5 hours 38 minutes earlier.

Area forecast discussion, Mar 26, 3:19 PM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
319 PM CST SUN MAR 26 2000

A WARM FRONT CONTINUES TO MOVE NORTHWARD ACROSS ARKANSAS. WARMER AND
MORE HUMID AIR FROM THE GULF OF MEXICO IS THEREFORE BECOMING MORE
NOTICEABLE AND SPREADING FARTHER INTO THE NORTHERN SECTIONS OF ARKANSAS
THIS AFTERNOON. MEANWHILE A COLD FRONT CONTINUES TO MOVE SOUTHEASTWARD
ACROSS KANSAS TOWARDS NORTHWEST ARKANSAS. A VORTICITY MAXIMA AND AN
AREA OF HIGHER MEAN RELATIVE HUMIDITY MOVING INTO NORTHWESTERN ARKANSAS
HAVE SET OFF THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER NORTHWESTERN
ARKANSAS. MORE THUNDERSTORMS ARE LIKELY TO DEVELOP LATER THIS AFTERNOON
AND TONIGHT AS THE COLD FRONT MOVES TOWARDS US. SOME STORMS COULD POSSIBLY
BECOME SEVERE TONIGHT. COOLER AND BREEZY CONDITIONS WILL MARK THE
FRONTAL PASSAGE TONIGHT.
38

.LIT...NONE.

In the hours before

Special weather statement, Mar 26, 4:20 PM CST, 4 hours 37 minutes before
ARZ003>006-012>015-021>024-030>033-037>045-052>056-062-063-066-067-
270400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
420 PM CST SUN MAR 26 2000

...SEVERE THUNDERSTORM WATCH FOR MUCH OF WESTERN AND CENTRAL
ARKANSAS UNTIL 10 PM CST...

WARM TEMPERATURES AS WELL AS MOIST AIR MOVING NORTH FROM THE GULF OF
MEXICO HAVE COMBINED TO PROVIDE AN UNSTABLE AIRMASS OVER ARKANSAS.
IN ADDITION...A COLD FRONT WILL MOVE THROUGH THE STATE THIS
EVENING. THE FRONT WILL BE A FOCUS FOR STRONG TO SEVERE
THUNDERSTORMS TO DEVELOP...BUT SEVERE WEATHER IS POSSIBLE AHEAD OF
THE FRONT AS WELL.

THE SEVERE THUNDERSTORM WATCH GENERALLY COVERS AREAS OF ARKANSAS WEST
OF A LINE FROM MAMMOTH SPRING TO SEARCY TO PINE BLUFF AND NORTH OF A
LINE FROM ASHDOWN TO HOPE TO CAMDEN TO FORDYCE.

SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED IN THE WATCH AREA. THE
MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG DAMAGING>
WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE.

INDIVIDUALS IN THE WATCH AREAS SHOULD PREPARE FOR SEVERE WEATHER
LATE THIS AFTERNOON AND INTO THIS EVENING. BE READY TO SEEK SHELTER
IF A WARNING IS ISSUED FOR YOUR AREA.

50
Special weather statement, Mar 26, 8:00 PM CST, 57 minutes before
ARZ032>034-037>047-052>057-062>069-270700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CST SUN MAR 26 2000

...SEVERE THUNDERSTORM WATCH FOR MUCH OF THE SOUTHERN HALF OF
ARKANSAS UNTIL 1 AM CST...

CONDITIONS REMAIN UNSTABLE IN ARKANSAS AS WARM MOIST AIR CONTINUES
TO FLOW INTO ARKANSAS ON SOUTH WINDS OUT OF THE GULF OF MEXICO. IN
ADDITION...A COLD FRONT WILL WORK ITS WAY THROUGH ARKANSAS
OVERNIGHT. THE FRONT WILL ACT AS A FOCUS FOR STRONG TO SEVERE
THUNDERSTORMS TO DEVELOP...BUT SEVERE WEATHER WILL ALSO CONTINUE TO
OCCUR WELL AHEAD OF THE FRONT. AS A RESULT...SEVERE THUNDERSTORM
WATCH NUMBER 123 HAS BEEN ISSUED FOR MUCH OF THE SOUTHERN HALF OF
ARKANSAS UNTIL 1 AM CST.

THIS SEVERE THUNDERSTORM WATCH REPLACES WATCH NUMBER 120 WHICH HAD
BEEN SET TO EXPIRE AT 10 PM CST.

THE SEVERE THUNDERSTORM WATCH GENERALLY COVERS AREAS OF ARKANSAS
SOUTH OF A LINE FROM WALDRON TO DANVILLE TO CONWAY TO SEARCY TO
AUGUSTA.

THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG...
DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE.

INDIVIDUALS IN THE WATCH AREAS SHOULD PREPARE FOR SEVERE WEATHER
LATE THIS AFTERNOON AND INT0O THIS EVENING. BE READY TO SEEK SHELTER
IF A WARNING IS ISSUED FOR YOUR AREA.

50
Local storm report, Mar 26, 8:50 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
849 PM CST SAT MAR 25 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0421 PM    CLEVELAND                 AR   .75 INCH HAIL
03/26/00   CONWAY

0510 PM    2 S WOOSTER               AR   .5 INCH HAIL
03/26/00   FAULKNER

0515 PM    CONWAY                    AR   .5 INCH HAIL
03/26/00   FAULKNER                       IN NORTHWEST CONWAY

0522 PM    2 S WOOSTER               AR   .5 INCH HAIL
03/26/00   FAULKNER

0527 PM    2 E CONWAY                AR   .88 INCH HAIL
03/26/00   FAULKNER                       ON HWY 64 EAST

0534 PM    3 E CONWAY                AR   1.75 INCH HAIL
03/26/00   FAULKNER                       ON HWY 286

0539 PM    SALTILLO                  AR   1 INCH HAIL
03/26/00   FAULKNER

0540 PM    5 E VILONIA               AR   1.75 INCH HAIL
03/26/00   FAULKNER                       REPORTED NEAR
                                          FAULKNER/WHITE LINE

0542 PM    2 S HAMLET                AR   1.75 INCH HAIL
03/26/00   FAULKNER

0545 PM    SALTILLO                  AR   2 INCH HAIL
03/26/00   FAULKNER                       HAIL COVERING GROUND

0553 PM    3 SW OTTO                 AR   .75 INCH HAIL
03/26/00   FAULKNER

0556 PM    3 SW OTTO                 AR   1 INCH HAIL
03/26/00   FAULKNER

0559 PM    7 E MAYFLOWER             AR   1.75 INCH HAIL
03/26/00   FAULKNER

0559 PM    CONWAY                    AR   1.75 INCH HAIL
03/26/00   FAULKNER                       MARBLE TO GOLFBALL SIZE
                                          HAIL

0613 PM    10 NW SHERWOOD            AR   .88 INCH HAIL
03/26/00   PULASKI                        5 W HWY 107 NR GRAVEL
                                          RIDGE

0618 PM    JACKSONVILLE              AR   .88 INCH HAIL
03/26/00   PULASKI                        1/4 E HWY 67/167 GREGORY
                                          ST EXIT

0626 PM    JACKSONVILLE              AR   1 INCH HAIL
03/26/00   PULASKI                        1/4 SW LIT AIR BASE

0630 PM    JACKSONVILLE              AR   1 INCH HAIL
03/26/00   PULASKI

0635 PM    JACKSONVILLE              AR   1.75 INCH HAIL
03/26/00   PULASKI

0642 PM    JACKSONVILLE              AR
03/26/00   PULASKI                        WALL CLOUD S OF LIT AIR
                                          BASE

0650 PM    MORRILTON                 AR   .75 INCH HAIL
03/26/00   CONWAY

0654 PM    MORRILTON                 AR   1 INCH HAIL
03/26/00   CONWAY

0656 PM    VILONIA                   AR   1 INCH HAIL
03/26/00   FAULKNER

0707 PM    3 W LONOKE                AR   1 INCH HAIL
03/26/00   LONOKE                         ON I-40 MILE MARKER 172

0735 PM    CONWAY                    AR   .5 INCH HAIL
03/26/00   FAULKNER

0743 PM    6 W STUTTGART             AR
03/26/00   PRAIRIE                        WALL CLOUD

0743 PM    WARD                      AR   .75 INCH HAIL
03/26/00   LONOKE                         AT EXIT 25 ON US HIGHWAY
                                          67/167

0745 PM    SEATON                    AR   1 INCH HAIL
03/26/00   LONOKE                         HWY 232 2 E OF HWY 13

0745 PM    MENA                      AR   .75 INCH HAIL
03/26/00   POLK

0811 PM    SEATON                    AR
03/26/00   LONOKE                         POSSIBLE FUNNEL CLOUD

0813 PM                              AR   2 INCH HAIL
03/26/00   PRAIRIE                        HWY 165 AND 343 OR 5 SW
                                          FAIRMONT

0823 PM    1 SW STUTTGART            AR   .88 INCH HAIL
03/26/00   ARKANSAS

0829 PM    STUTTGART                 AR   1.75 INCH HAIL
03/26/00   ARKANSAS                       REPORTED ON BATHER RD W OF
                                          STUTTGART

0829 PM    STUTTGART                 AR   1.25 INCH HAIL
03/26/00   ARKANSAS                       REPORTED ON LENNOY RD S OF
                                          STUTTGART

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:17 PM CSTTornado WarningLZKLonoke, Pulaski48 min
Mar 26, 6:19 PM CSTSevere Thunderstorm WarningLZKFaulkner51 min
Mar 26, 6:21 PM CSTTornado WarningLZKLogan49 min
Mar 26, 6:26 PM CSTSevere Thunderstorm WarningLZKConway, Pope49 min
Mar 26, 6:49 PM CSTSevere Thunderstorm WarningLZKScott66 min
Mar 26, 6:55 PM CSTSevere Thunderstorm WarningLZKWhite35 min
Mar 26, 7:06 PM CSTSevere Thunderstorm WarningLZKLonoke49 min
Mar 26, 7:08 PM CSTSevere Thunderstorm WarningLZKLogan, Yell62 min
Mar 26, 7:12 PM CSTSevere Thunderstorm WarningLZKConway, Perry48 min
Mar 26, 7:17 PM CSTTornado WarningLZKPolk58 min
Mar 26, 7:20 PM CSTSevere Thunderstorm WarningLZKFaulkner50 min
Mar 26, 7:39 PM CSTSevere Thunderstorm WarningLZKMontgomery61 min
Mar 26, 7:50 PM CSTTornado WarningLZKArkansas, Lonoke, Prairie50 min
Mar 26, 8:05 PM CSTSevere Thunderstorm WarningLZKPulaski50 min
Mar 26, 8:35 PM CSTTornado WarningLZKArkansas50 min
Mar 26, 8:41 PM CSTSevere Thunderstorm WarningLZKClark, Hot Spring, Pike49 min
Mar 26, 8:41 PM CSTSevere Thunderstorm WarningLZKGarland49 min
Mar 26, 9:00 PM CSTSevere Thunderstorm WarningLZKDallas35 min
Mar 26, 9:21 PM CSTSevere Thunderstorm WarningLZKArkansas34 min
Mar 26, 9:37 PM CSTSevere Thunderstorm WarningLZKDallas33 min
Mar 26, 10:05 PM CSTSevere Thunderstorm WarningLZKArkansas50 min
Mar 26, 10:20 PM CSTSevere Thunderstorm WarningLZKBradley, Calhoun, Drew50 min
Mar 26, 10:20 PM CSTSevere Thunderstorm WarningLZKOuachita50 min
Mar 26, 10:29 PM CSTSevere Thunderstorm WarningLZKDesha51 min

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.